Alert archive / Texas / Freeze Warnings in 2021

Freeze Warning 5, NWS Amarillo, TX

November 12, 20214 counties in Texas

NWS Amarillo, TX issued this freeze warning at Nov 12, 2021, 11:04 AM CST for 4 counties in Texas. It took effect at Nov 13, 2021, 3:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2021, 11:04 AM CST (17:04 UTC)
In effect from
Nov 13, 2021, 3:00 AM CST
Expired
Nov 13, 2021, 9:00 AM CST
In force
6 hr
Issued by
NWS Amarillo, TX

Counties Collingsworth County, TX, Donley County, TX, Gray County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 106 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 5.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2021-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2021-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1624 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

946 
WWUS74 KAMA 121704
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1104 AM CST Fri Nov 12 2021

TXZ014-015-019-020-130115-
/O.UPG.KAMA.FZ.A.0005.211113T0900Z-211113T1500Z/
/O.NEW.KAMA.FZ.W.0005.211113T0900Z-211113T1500Z/
Gray-Wheeler-Donley-Collingsworth-
Including the cities of Dozier, Lela, Wheeler, Briscoe,
Wellington, Twitty, Shamrock, Clarendon, Samnorwood, Lutie,
Pampa, and Kingsmill
1104 AM CST Fri Nov 12 2021

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CST SATURDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Collingsworth, Donley, Gray and Wheeler Counties.

* WHEN...From 3 AM to 9 AM CST Saturday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Beat
3 follow-up statements
998 
WWUS74 KAMA 130107
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
707 PM CST Fri Nov 12 2021

TXZ014-015-019-020-131000-
/O.CON.KAMA.FZ.W.0005.211113T0900Z-211113T1500Z/
Gray-Wheeler-Donley-Collingsworth-
Including the cities of Dozier, Lela, Wheeler, Briscoe,
Wellington, Twitty, Shamrock, Clarendon, Samnorwood, Lutie,
Pampa, and Kingsmill
707 PM CST Fri Nov 12 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CST SATURDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Collingsworth, Donley, Gray and Wheeler Counties.

* WHEN...From 3 AM to 9 AM CST Saturday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Rutt
006 
WWUS74 KAMA 130950
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
350 AM CST Sat Nov 13 2021

TXZ014-015-019-020-131500-
/O.CON.KAMA.FZ.W.0005.000000T0000Z-211113T1500Z/
Gray-Wheeler-Donley-Collingsworth-
Including the cities of Kingsmill, Pampa, Briscoe, Wheeler, Lela,
Shamrock, Twitty, Clarendon, Lutie, Wellington, Dozier, 
and Samnorwood
350 AM CST Sat Nov 13 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Collingsworth, Donley, Gray and Wheeler Counties.

* WHEN...From 3 AM to 9 AM CST Saturday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Schneider
873 
WWUS74 KAMA 131439
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
839 AM CST Sat Nov 13 2021

TXZ014-015-019-020-131545-
/O.EXP.KAMA.FZ.W.0005.000000T0000Z-211113T1500Z/
Gray-Wheeler-Donley-Collingsworth-
Including the cities of Dozier, Lela, Wheeler, Briscoe,
Wellington, Twitty, Shamrock, Clarendon, Samnorwood, Lutie,
Pampa, and Kingsmill
839 AM CST Sat Nov 13 2021

...FREEZE WARNING WILL EXPIRE AT 9 AM CST THIS MORNING...

Temperatures have warmed above freezing across the area. Therefore 
the Freeze Warning will expire at 9 AM CST.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this freeze warning went out at Nov 12, 10:48 AM CST, 16 minutes earlier.

Area forecast discussion, Nov 12, 10:48 AM CST, 16 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1048 AM CST Fri Nov 12 2021

.AVIATION...
18Z Issuance...Sites are VFR through the period. Northerly winds
will be a bit breezy today, but should ease back by late this
afternoon. Winds will start turning back to southwesterly this
evening as they drop back in speed.

Beat

&&

.PREV DISCUSSION... /Issued 412 AM CST Fri Nov 12 2021/

DISCUSSION...Today through Thursday.
For today, the latest in a series of cold fronts was currently
moving across the far southern Texas Panhandle as of this writing.
Max temperatures today are forecast to be mainly in the middle to
upper 50s, which is a little below normal for this time of year.
The overall highest winds and gusts are expected to occur in the
eastern OK Panhandle and northeastern TX Panhandle later today
with breezy to possibly low end windy conditions along with gusts
to around 35 to perhaps 40 mph. Winds will quickly diminish by
sunset.

For tonight, generally clear skies, light winds, and dry air
should promote good radiational cooling conditions across the
area. A Freeze Watch has been issued for the southeast Texas
Panhandle for a potential widespread light freeze very late
tonight into early Saturday morning.

For Saturday and Sunday, The flow aloft remains from the northwest
courtesy of an upper level ridge of high pressure over the western
states and an upper level trof over the midwest and eastern states.
Briefly moderating temperatures are foreseen Saturday before another
dry cold frontal passage occurs Saturday night, leading to cooler
temperatures for Sunday.

A return to above normal temperatures is likely for Monday and
Tuesday as the upper level ridge of high pressure progresses
across the plains states Monday, then to be followed by a broad
upper level trof across the Intermountain West and plains states
on Tuesday. This flow progression at upper levels will encourage
surface downsloping southwest winds and warming 850 mb temperatures
Monday and Tuesday. Another dry cold frontal passage is then
expected Tuesday night, once again leading to cooler temperatures
for Wednesday and Thursday. No precipitation is expected through
the latter part of next week. Short and medium range models are
in general agreement with the overall above synoptic scenario and
were accepted. NBM pops and temperatures were utilized in the
grids throughout this forecast package.

02

FIRE WEATHER...Today through Saturday.
Elevated fire weather conditions are expected to develop this
afternoon across the eastern Oklahoma Panhandle and much of the
northeast Texas Panhandle due to twenty foot northwest winds of 20
to 25 mph with higher gusts along with minimum relative humidity
values around 20 percent. Neither elevated nor critical fire
weather conditions are anticipated Saturday as twenty foot winds
are forecast to remain generally below 15 mph.

02

&&

.AMA Watches/Warnings/Advisories...
TX...Freeze Watch from late tonight through Saturday morning for the
     following zones: Collingsworth...Donley...Gray...Wheeler.

OK...None.

&&

16/7
Hazardous weather outlook, Nov 12, 3:35 AM CST, 7 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
335 AM CST Fri Nov 12 2021

OKZ001>003-TXZ001>020-317-122200-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
335 AM CST Fri Nov 12 2021

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

Elevated fire weather conditions are expected to develop this
afternoon across the eastern Oklahoma Panhandle and much of the
northeast Texas Panhandle due to northwest winds of 20 to 25 mph
with higher gusts along with minimum relative humidity values
around 20 percent.

Low temperatures late tonight into early Saturday morning are
forecast to fall slightly below freezing across parts of the
southeast Texas Panhandle. A Freeze Watch is in effect for this
area beginning at 3 AM Saturday.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Low temperatures early Saturday morning are forecast to fall
slightly below freezing across parts of the southeast Texas
Panhandle. A Freeze Watch is in effect for this area until 9 AM
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should remain alert for
elevated fire weather conditions this afternoon across the eastern
Oklahoma Panhandle and much of the northeast Texas Panhandle.

02

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 2:56 AM CSTFreeze WatchAMACollingsworth, Donley, Gray, Wheeler8 hr

Nearby

Freeze Warnings in Texas, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.